Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 6, 2000, 3:40 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 6, 2000, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bureau County, IL, Putnam County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:45 PM CDT | Thunderstorm Wind | Putnam, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS53 KDVN 062042 SVRMLI ILC011-155-062115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 415 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH VERY DAMAGING WINDS EXTENDIN FROM NEAR BRADFORD IN STARK COUNTY TO HENRY IN MARSHALL COUNTY. THESE STORMS PRODUCED WIND DAMAGE IN STARK COUNTY AT 335 PM CDT. * SOME LOCATIONS IN THE WARNING INCLUDE ZEARING...WYANET...SPRING VALLEY...OTTVILLE...MT PALATINE...MILO...MCNABB...MALDEN...LONE TREE CORNERS...LAKE THUNDERBIRD...LADD...LA MOILLE...GRANVILLE AND ARLINGTON LAT...LON 4126 8977 4115 8955 4112 8917 4159 8923 MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:45 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 6, 2:45 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT SUN AUG 6 2000 TSRA ERUPTED EARLY THIS AFTERNOON ALONG COLD FRONT FROM NEAR DBQ SOUTHWEST THROUGH DMX VICINITY. FAR SOUTHERN COUNTIES OF CWA ALSO UNDER THE GUN AS TSRA DEVELOPED IN ELEVATED CONFLUENT AREA OVER NORTHERN MISSOURI. EXPECT TSRA ALONG FRONT TO PUSH SOUTHEAST THRU EARLY EVENING WITH FRONT WITH DRIER LOW LEVEL AIR SPREADING IN BEHIND. AFTERNOON DEWPOINTS TO THE NORTHWEST IN THE LOWER 60S LATE THIS AFTERNOON AND EXPECT TO SEE THESE OVER NORTHWEST HALF OF CWA TONIGHT. WILL END THE TSRA NW TO SE THIS EVENING AND CLEAR OUT MOST OF CWA. CURRENT FCST HAS TEMPS IN THE LOW 60S NORTH TONIGHT AND MID TO UPPER 60S SOUTH WHICH LOOKS REASONABLE. WILL INCLUDE A MENTION OF LATE NIGHT FOG SOUTH WITH THIS EVENINGS STORMS MOISTENING THE GROUND AND LIGHT WINDS OVER NIGHT. MODELS ALL PUSH THE FRONT INTO NORTHERN MISSOURI TONIGHT AND BRING IT BACK NORTH MONDAY AS LOW PRESSURE DEVELOPS OVER THE PLAINS. NGM HAS THE NORTHERN MOST POSITION BY MONDAY EVENING WITH THE PLAINS LOW OVER THE DAKOTAS AND WARM FRONT ACROSS SRN MN. BELIEVE AVN/ETA POSITION IS MORE REALISTIC WITH A NEBRASKA SFC LOW POSITION AND WARM FRONT THROUGH CENTRAL IA/NRN IL. WARM HUMID CONDITIONS WILL SPREAD NORTH BEHIND FRONT THROUGH CENTRAL THIRD OF CWA ON MONDAY. NO UPPER FORCING APPARENT MONDAY AND LOW LEVEL WINDS WILL BE WEAK IN THE VICINITY OF THE WARM FRONT SO WILL LEAVE POPS OUT FOR MONDAY. SHOULD SEE MCS DEVELOPMENT AHEAD OF NE SFC LOW MONDAY EVE/NIGHT AND MOVE EAST ALONG BOUNDARY WILL GO WITH CHANCE POPS FOR NOW AND INCLUDE MENTION LOCALLY HEAVY RAIN ALONG AND SOUTH OF EXPECTED BOUNDARY POSITION. SFC FRONT/TROUGH SETS UP OVER NORTHWEST IA BY TUESDAY WITH AVN MOVING FRONT THROUGH FASTER THAN ETA BY TUESDAY EVENING. WILL OPT TO GO WITH THE SLOWER ETA SINCE AVN APPEARS TO STENGTHING SFC HIGH OVER NORTHERN ROCKIES MORE THAN THE OTHER MODELS. WILL GO WITH CHANCE POPS TUESDAY AND TUESDAY NIGHT NIGHT AS SYSTEM PUSHES SOUTHEAST INTO REGION. FAN/FWC LOWS LOOK REASONABLE FOR TONIGHT. MONDAY WILL GO WITH THE WARM FWC IN THE WARM SECTOR AND TREND TOWARD COOLER FAN TO THE NORTH. WILL GO WITH THE WARMER FWC NUMBERS FOR TUESDAY WITH APPROACHING FRONT. EXTENDED MODELS SHOW UPPER FLOW AMPLIFYING OVER U.S. PLACING MID MISSISSIPPI VALLEY IN STRONG NW FLOW BY THE END OF THE WEEK. IN THE TRANSITION PERIOD...WEDNESDAY AND THURSDAY...SURFACE FRONT MOVES SOUTH THROUGH THE REGION. UKMET AND MRF ARE CLOSE WITH THIS SOLUTION WHILE YESTERDAYS ECMWF RUN WAS FASTER AND MUCH STRONGER. BASED ON THE MRF/UKMET SOLUTION WILL CONTINUE PRECIP CHANCES WEDNESDAY AND WEDNESDAY NIGHT THEN PRECIP CHANCES SHIFT SOUTH THURSDAY WITH FRONT. FRIDAY SHOULD BE DRY WITH HIGH PRESSURE BUILDING OVER AREA. ONLY CHANGE TO GOING EXTENDED FOR WEDNESDAY/THURSDAY WILL BE TO DROP PRECIP CHANCES OVER THE NORTHERN HALF AND WILL CONTINUE CHANCE ACROSS SOUTH WITH SFC FRONT CLOSE BY. .DVN... IA...NONE. IL...NONE. MO...NONE. DLF
In the hours before
Local storm report, Aug 6, 2:19 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM HIAWATHA IA WIND DAMAGE
08/06/00 LINN LARGE TREE LIMBS DOWN.
REPORTED BY STORM
SPOTTER.
0115 PM LOWDEN IA 42 MPH TSTM GUST
08/06/00 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 6, 2:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM CEDAR BLUFF IA .5 INCH HAIL
08/06/00 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 6, 3:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM OXFORD JCT IA 49 MPH TSTM GUST
08/06/00 JONES REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 6, 3:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 PM DEWITT IA 50 MPH TSTM GUST
08/06/00 CLINTON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NLocal storm report, Aug 6, 3:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 PM CAMANCHE IA WIND DAMAGE
08/06/00 CLINTON MANY TREES AND
POWERLINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Aug 6, 3:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM ERIE IL 50-60 MPH TSTM GUST
08/06/00 WHITESIDE 4 INCH DIAMETER TREE
LIMBS REPORTS DOWN.
REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:56 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.